Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 293, NWS North Platte, NE

July 4, 2005Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2005, 3:27 AM MDT for Chase County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2005, 3:27 AM MDT (09:27 UTC)
Expired
Jul 4, 2005, 4:03 AM MDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Chase County, NE

The radar

The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2161 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.9
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 040927
SVRLBF
NEC029-041015-
/O.NEW.KLBF.SV.W.0293.050704T0927Z-050704T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 AM MDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHASE COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 415 AM MDT

* AT 325 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 16 MILES NORTHWEST OF IMPERIAL...OR ABOUT 13
  MILES SOUTHWEST OF GRANT...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IMPERIAL AND 7 MILES NORTHEAST OF CHAMPION BY 405 AM MDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4069 10152 4069 10199 4044 10192 4043 10149

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 040952
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 AM CDT MON JUL 4 2005

NEC029-041015-
/O.CON.KLBF.SV.W.0293.000000T0000Z-050704T1015Z/
CHASE NE-
352 AM MDT MON JUL 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 AM MDT FOR
CENTRAL CHASE COUNTY...

AT 350 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 7 MILES NORTHWEST OF IMPERIAL...MOVING
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF CHAMPION BY 405 AM MDT
  IMPERIAL BY 410 AM MDT
  6 MILES NORTHWEST OF ENDERS BY 415 AM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4069 10152 4069 10199 4044 10192 4043 10149

$$

JWS
000 
WWUS53 KLBF 041003
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
502 AM CDT MON JUL 4 2005

NEC029-041012-
/O.CAN.KLBF.SV.W.0293.000000T0000Z-050704T1015Z/
CHASE NE-
402 AM MDT MON JUL 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHASE COUNTY IS
CANCELLED...

AT 4 AM MDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED RAPIDLY AND NO LONGER POSED A 
SEVERE WEATHER THREAT.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4069 10152 4069 10199 4044 10192 4043 10149

$$
JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:02 AM MDT, 25 minutes earlier.

Area forecast discussion, Jul 4, 3:02 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 AM CDT MON JUL 4 2005

.DISCUSSION...
U/A ANALYSIS AND SAT PICS SHOWING UPPER LOW SPINNING INTO EASTERN
ONTARIO ATTM WITH TROF EXTENDING SOUTHWARD ACROSS THE PLAINS. FAIRLY
STRONG JET ON EASTERN SIDE OF THIS LOW WITH BEST PRESSURE FALLS ON
NOSE OF THIS JET SHOULD ALLOW THIS SYSTEM TO CONTINUE TO MOVE ACROSS
SE CANADA...ALLOWING RIDGING TO COMMENCE ACROSS NORTHERN STATES AS
MEAN TROF WILL GENERALLY BE LAYING ACROSS NE PAC INTO B.C. OVER
THROUGH NEXT WEEK. ANOTHER MUCH SMALLER JET MAX SEEMS TO BE SHOWING
UP IN SAT WINDS PRODUCT OVER IDAHO ASSOC WITH POLAR JET...SUB TROP
JET EXTENDING OVER RIDGE IN NORCAL AND NOSING INTO SOUTHERN
PLAINS...AIDING STRONG CONVECTION THERE. H2O PICS SHOWING WEAKER
DISTURBANCES EXTENDING FROM WY ROCKIES UP STREAM INTO PAC NW WHICH
WILL HAVE SOME INFLUENCE FOR AIDING LIFT OVER HIGH PLAINS THIS
AFTERNOON. MODELS INDICATE SW RIDGE BUILDING NORTHWARD ACROSS
ROCKIES THROUGH MID WEEK WITH CWA REMAINING IN NW FLOW ON FRONT OF
RIDGE...WHERE WEAK WAVES RIDING RIDGE WILL CONTINUE TO DROP INTO
HIGH PLAINS/WESTERN CWA. THIS IS THE POSITION OF THETA E RIDGE ATTM
WHICH IS SUSTAINING CONVECTION ACROSS PANHANDLE...AND WHERE THIS
INSTABILITY RIDGE LOOKS TO REMAIN NEXT FEW DAYS. IN FACT BOUNDARY
DRIFTING SOUTHWARD ON 88D ATTM SEEMS TO BE INDICATING DRY AIR MOVING
SOUTHWARD WHICH SHOULD KEEP POPS LIMITED ACROSS NE CWA TODAY WITH
BEST CHANCES PANHANDLE INTO WESTERN SANDHILLS/SW. CURRENT FCST IN
GOOD SHAPE AND ONLY WILL NEED MINOR BLENDING TWEAKS. COMBINATION OF
THETA E RIDGE...WAA/UPGLIDE ON SW SIDE OF SFC HIGH AND WEAK UPPER
WAVES LOOK TO KEEP PCPN MENTION IN WEST MOST OF DAY WHERE TEMPS
SHOULD BE IMPACTED. SEVERE IMPACT LOOKS MINIMAL AS CAPE PROFILE THIN
AND STRETCHED OVER MUCH OF PROFILE...ACCORDING TO NAM BUFKIT PROFILE
IN WESTERN CWA. BEST PROFILES LOOK TO BE SW OF CWA WHERE BETTER
SHEAR ALSO EXISTS. SIMILAR SCENARIO IN TUESDAY...BUT THETA E RIDGE A
LITTLE STRONGER AND SHIFTS SLIGHTLY EASTWARD...JET OVERNIGHT ALSO
STRONGER WHICH COULD SUSTAIN MORE WIDESPREAD CONVECTION THROUGH THE
EARLY MORNING HOURS. WARMUP THROUGH END OF FCST AS RIDGE BUILDS IN
WITH MAINLY DRY CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

13
Hazardous weather outlook, Jul 3, 2:12 PM MDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT SUN JUL 3 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-041045-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
312 PM CDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A WEAK WAVE WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA TONIGHT. A
FEW THUNDERSTORMS WILL BE POSSIBLE IN ASSOCIATION WITH THIS WAVE.
HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY

A COLD FRONT THAT MOVED THROUGH THE AREA EARLY SUNDAY WILL BEGIN TO
RETURN NORTHWARD ALONG THE WESTERN HIGH PLAINS DURING THE DAY MONDAY.
MOISTURE WILL RETURN AS WELL ON SOUTHEAST WINDS AND...WITH SUNSHINE
DURING THE DAY MONDAY...THE ATMOSPHERE WILL BECOME UNSTABLE ONCE
AGAIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO
THE WESTERN PORTION OF THE STATE EARLY MONDAY. A FEW OF THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS BY
AFTERNOON INTO THE EVENING HOURS...MAINLY WEST OF A LINE FROM
MERRIMAN TO NORTH PLATTE. THOSE PLANNING OUTDOOR ACTIVITIES FOR THE
HOLIDAY SHOULD MONITOR NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR
FURTHER UPDATES CONCERNING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT
MONDAY.

THE FRONT WILL CONTINUE MAKING A SLOW PROGRESSION EASTWARD ACROSS THE
AREA TUESDAY AND WEDNESDAY...CONTINUING THE CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. BY LATE IN THE WEEK...HIGH PRESSURE
WILL BUILD INTO THE REGION AND IS EXPECTED TO ASSIST IN LIMITING
FURTHER CHANCES FOR THUNDERSTORM DEVELOPMENT THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING WEST
OF A LINE FROM MERRIMAN TO NORTH PLATTE.

JWS/MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:27 PM MDTSevere Thunderstorm WarningLBFChase, Perkins34 min
Jul 3, 6:48 PM MDTSevere Thunderstorm WarningLBFPerkins28 min
Jul 3, 7:28 PM MDTSevere Thunderstorm WarningLBFPerkins18 min
Jul 4, 1:16 AM MDTSevere Thunderstorm WarningLBFDeuel44 min
Jul 4, 1:59 AM MDTSevere Thunderstorm WarningLBFDeuel46 min
Jul 4, 3:37 PM MDTSevere Thunderstorm WarningLBFLincoln53 min
Jul 4, 4:05 PM MDTSevere Thunderstorm WarningLBFHayes55 min
Jul 4, 5:17 PM MDTSevere Thunderstorm WarningLBFHayes16 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.